MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN

BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Model Number M0068318170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Inflammation (1932); Pain (1994); Discomfort (2330); Constipation (3274); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505)
Date of Event 07/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an uphold lite was implanted on (b)(6) 2014.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: vaginal pain; pelvic pain; groin pain; perin pain; anal pain; rect pain; oth pain (pain in left side of abdomen (stabbing); pain inter; diff bowel; rec incont; aggrav incont; psych.Surgical interventions: on (b)(6) 2017 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: alleviation of complications from initial surgery.Nonsurgical treatments: on (b)(6) 2014 the patient commenced physiotherapy treatment (including pelvic floor exercises or training) for the treatment of: relief from discomfort/pain.On (b)(6) 2014 the patient commenced topical treatment (including oestrogen cream): lubrication for the treatment of: needed for intercourse (gm associates with implant).Treatment duration: 7 years.
 
Additional Manufacturer Narrative
Block h2 additional information: block a1 patient identifier updated.Block b5 narrative updated.Block d4 model number, lot number and expiration date updated.Block g1 manufacturing site updated.Block h4 manufacturing date updated.Correction: block b3 date of event updated.Block a1: (b)(6).Block b3 date of event: date of event was approximated to (b)(6) 2014, implant procedure date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Block h6: patient code e1405, e2006, e0206 and e2330 captures the reportable event of dyspareunia, erosion, unspecified mental, emotional or behavioral problem and pain.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.It was reported to boston scientific corporation that an uphold lite was implanted on (b)(6) 2014.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: vaginal pain; pelvic pain; groin pain; perin pain; anal pain; rect pain; both pain (pain in left side of abdomen (stabbing)); pain inter; diff bowel; rec incont; aggrav incont; psych.Surgical interventions: on (b)(6) 2017 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: alleviation of complications from initial surgery.Nonsurgical treatments: on (b)(6) 2014 the patient commenced physiotherapy treatment (including pelvic floor exercises or training) for the treatment of: relief from discomfort/pain.On (b)(6) 2014 the patient commenced topical treatment (including oestrogen cream): lubrication for the treatment of: needed for intercourse (gm associates with implant).Treatment duration: 7 years.Boston scientific received an additional information on july 27, 2022 as follows: it was reported to boston scientific corporation that an uphold (tm) lite w/ capio slim and advantage system device was implanted into the patient during a vaginal hysterectomy, anterior and posterior vaginal repair, boston sling, uphold vaginal vault suspension and cystoscopy procedure performed on (b)(6) 2014 for the treatment of uterine prolapse.After the procedure, the patient had experienced the following postoperative complications: the patient complained of bowel dysfunction and suprapubic discomfort on (b)(6) 2014.According to reports, the patient also felt some discomfort during sexual intercourse.The ultrasound revealed that the patient's bladder had a high capacity within it.The vagina is adequately supported and healed, however there is a little granule of silver nitrate in the apex of the anterior wall, which could be due to exposed mesh.On (b)(6) 2014, the patient visited the clinic for a review of possible mesh erosion.According to reports, the patient experienced right monthly discomfort at the site of the sling exit.An examination revealed that there was minor tenderness around the sling exit site, but no evidence of infection was found.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used during the same procedure.It was reported to boston scientific corporation that an uphold lite was implanted on (b)(6) 2014.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: vaginal pain; pelvic pain; groin pain; perin pain; anal pain; rect pain; oth pain (pain in left side of abdomen (stabbing)); pain inter; diff bowel; rec incont; aggrav incont; psych surgical interventions: on (b)(6)2017 the patient underwent further surgery regarding the uphold lite implant under general anesthesia for the following purpose: alleviation of complications from initial surgery.Nonsurgical treatments: on (b)(6) 2014 the patient commenced physiotherapy treatment (including pelvic floor exercises or training) for the treatment of: relief from discomfort/pain.On (b)(6)2014 the patient commenced topical treatment (including oestrogen cream): lubrication for the treatment of: needed for intercourse (gm associates with implant).Treatment duration: 7 years.Boston scientific received an additional information on (b)(6), 2022 as follows: it was reported to boston scientific corporation that an uphold (tm) lite w/ capio slim and advantage system device was implanted into the patient during a vaginal hysterectomy, anterior and posterior vaginal repair, boston sling, uphold vaginal vault suspension and cystoscopy procedure performed on (b)(6) 2014 for the treatment of uterine prolapse.Other diagnoses included urinary incontinence and bilateral paravaginal defects.After the procedure, the patient had experienced the following postoperative complications: * the patient complained of bowel dysfunction and suprapubic discomfort on (b)(6), 2014.It was noted that the bowel dysfunction was long-term and the patient had used digitation to help with defecation prior to the procedure.According to reports, the patient also felt some discomfort during sexual intercourse.The ultrasound revealed that the patient's bladder had a high capacity within it.The vagina is adequately supported and healed, however there was a small amount of granulation tissue at the apex of the anterior wall which could be due to exposed mesh.Silver nitrate was applied.* on (b)(6) 2014, the patient visited the clinic for a review of possible mesh erosion.According to reports, the patient experienced right monthly discomfort at the site of the sling exit.An examination revealed that there was minor tenderness around the sling exit site, but no evidence of infection was found.Vaginal examination showed that the vaginal vault was well-healed and there was no evidence of granulation tissue nor mesh erosion.The patient was to continue with vagifem 2x/week and recheck in 4 months.
 
Additional Manufacturer Narrative
Block h2: correction block b5 narrative updated block h6 patient code (e2326) inflammation added block a1: meshc-20210928-0763b293 block b3 date of event: date of event was approximated to july 21, 2014, implant procedure date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.Bruce thyer st.John of god mt lawley hospital australia block h6: patient code e1405, e2006, e0206, e2330, e2326 capture the reportable events of dyspareunia, erosion, unspecified mental, emotional or behavioral problem, pain and inflammation conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
UPHOLD LITE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12930729
Report Number3005099803-2021-07371
Device Sequence Number4918433
Product Code OTP
UDI-Device Identifier08714729839200
UDI-Public08714729839200
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberM0068318170
Device Catalogue Number831-817
Device Lot NumberML00002144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer07/27/2022
08/23/2022
Initial Report FDA Received Date12/04/2021
Supplement Report FDA Received Date08/24/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight59 KG